• I'm getting discouraged. This was chemo 4 and the worst yet. What will happen with chemo 5, I wonder?

    Asked by marie60 on Saturday, April 6, 2013

    I'm getting discouraged. This was chemo 4 and the worst yet. What will happen with chemo 5, I wonder?

    This is my 4th taxol/carbo, and the bone pain is unrelenting. On my 3rd chemo, I tried claritin and it worked well. I was so happy to have found some relief without narcotics. But this 4th chemo, the claritin didn't work at all. I don't know why. So I'm back on oxycodone. I had chemo on Tuesday, so this is 4 days later and my legs and hips hurt so much. I hope my onc will reduce the dosage of taxol for the next chemo. I'm tired of this whole thing, really tired.

    14 Answers from the Community

    14 answers
    • SueRae1's Avatar

      Speak with you oncology team ASAP about the severity and impact of all your side effects (not just the bone pain, though that is #1). Besides lowering your doses, which may or may not be an option, there are a large variety of prescription and non prescription meds that can help mitigate these side effects. You have not mentioned your infusion schedule or doses or protocol, which can also impact side effects. For example I has less side effects when the sped of my gemzar drip from 1 hour to 1/2 hour. If you are getting infused 2 weeks on one week off, they may be able to change the schedule to 1 on 1 off, etc.

      over 3 years ago
    • ddkk3's Avatar

      I'm sorry you're going through this. I would suggest calling your oncologist now and maybe they can give you something to relieve the pain. Let them know all of your side effects and maybe they can work with you to prevent them next time. Chemo is really a drag, isn't it? I seem to develop some new side effect each time! I never know what I'm going to feel like.

      over 3 years ago
    • Kathy's Avatar

      I feel bad for you to be in so much pain. At one point I complained to the oncology nurse that I couldn't go on with the chemo and she said we never make a decision from a bad place that effects the rest of our lives. Somehow I got thru that round and the rest of the rounds were at least tolerable. I don't know if they lowered the dose or what. As others have mentioned talk to your team before the next session. Hope you feel better soon.

      over 3 years ago
    • alivenwell's Avatar

      Does your white platlet count go down significantly? Are you given any injections for that like Neulasta? I hear Neulasta has similar effects like leg/hip pain, but it does help you fight off other illnesses.

      over 3 years ago
    • Carol-Charlie's Avatar
      Carol-Charlie (Best Answer!)

      Marie... I know how you feel. I was DX with Stage IV Ovarian Cancer. I did chemo for almost two years... TIRED.... oh yes... but they gave me steroids which helped me to deal with it. I never felt sick, They gave me neulasta to up my white count... helped, Of course I was hungry all the time and put on almost 60 pounds.... Tired I slept around the clock, some days, (up for maybe four hours at most) I too was on Taxol according to oncologist... 'healthy doses'.... My two kitties cuddled with me and my husband cheered me on along with our children and grandchildren.... I fought... Any solder can tell you fighting is dang hard. Marie please keep fighting. I was 62 when diagnosed. With help from family and friends... I fought hard.... Here I am 7 years later. I've been cancer free for almost all of them. Seems when oncologist did surgery... he said he got all he could see... He saw it all. Thus my chemo was to get every last single cell, strayed to another spot, tried to hide in another organ... or whatever. I thank God I could sleep when tired and didn't have to go to work... I took clariton in the day and beneydrl at night.... Fight Marie.... Let me take your hand and we can walk this path together... I know a few of the rocks in the path and perhaps I can now kick them out of the way for you!

      over 3 years ago
    • marie60's Avatar

      Carol-Charlie, you made me cry, but in a good way. I know I should fight, but it's never been in me to be a fighter. I'll have to try a lot harder though. I'm glad like you that I don't have to go to work, and I have a sweet DIL that takes good care of me the days after chemo. It's just that when I'm hurting and (bad me) feeling sorry for myself, that I can't see the light in the tunnel. I need to remember that by this coming Wednesday morning, I will wake up and say, "I feel great!" Then I'll have 2 weeks of feeling pretty normal. Must keep that in mind...

      over 3 years ago
    • StrongSteph's Avatar

      Oh Marie, I have been there! I begged for a break after my 3rd cycle and my doctor gave me 5 extra days before starting the 4th cycle. Hang in there, others have been there too....Take care

      over 3 years ago
    • SettledSue's Avatar

      I had bad bone pain after my first two chemos but I think it was from the Neulasta shot and the pain went down to almost nothing the last four rounds. If the pain is from the Taxol perhaps your doctor could reduce the dose of it for your last 2 chemos. My dose of Taxol was reduced 15% for my last 3 treatments because of neuropathy.


      over 3 years ago
    • Happyjack's Avatar

      I was also on a combination of carbo/taxol and had the bone pains as well. I didn't find relief with anything other than oxycondone but only took it at night so I could sleep and then only for 3 or 4 nights. This is only temporary and you will get past this. My doctor reassured me that I wouldn't become addicted. My chemo recipe was readjusted and I found that the bone pain varied.

      You are stronger than you think and with the love and support of your family/this site, etc. you'll be able to put all of this behind you soon. I finished my chemo Nov. 6, 2012 and 28 rounds of radiation Jan. 14, 2013 and am already thinking it was someone else who went through the treatments.

      Good luck and stay in touch - we're there for you!

      over 3 years ago
    • SpunkyS's Avatar

      I am feeling badly for you. Hard enough to go through the "normal" side effects.
      Agree - check with oncology team to help you address this. The end of chemo certainly can't come soon enough.

      I used cranio-cacral massage (not massage as you think of it). Helped with pain prevention.

      over 3 years ago
    • Svaha's Avatar

      It's okay. I'm on the same mix. If the tx is causing that much discomfort just imagine what it's doing to the cancer cells. Sometimes that thought is the only one that gets me through that third night after chemo.

      over 3 years ago
    • BuckeyeShelby's Avatar

      During chemo (taxol & carboplatin), day 2 & 3, I had horrible foot, ankle and knee pain. After the first round, I panicked before realizing it started getting better @ day 4. I discovered for me the way to combat the pain was to get ahead of it -- I started taking pain meds before the pain set in -- that helped me keep it at bay. I was relatively worthless on day 2, when I was on max dose of the pain meds (Norco) -- did lots of napping, but the pain was controlled. On day 3, I'd start weaning back so I could go back to work on day 4 (which was generally a Monday) and stuck w/ibuprofen during the days @ work. I hope you and your oncologist come up with a solution that works for you. Hang in there!

      over 3 years ago
    • GypsyJule's Avatar

      Marie, I know it's difficult, and frustrating, and so hard to get through these days. Please know that better days are coming. You're almost done! Will Chemo 5 and 6 be easier? No, but I hope it helps knowing that you're closer to being finished with it. I completed mine in January, and round 6 was the toughest, but it was also the end. Today, I feel better and have more energy than I've had since long before my diagnosis. Fight, fight, fight! We're all here with you and understand. You are in my prayers. Keep up the fight!

      over 3 years ago
    • Svaha's Avatar

      I just finished my 2nd taxol and carbo chemo tx. The first one was very unpleasant, the 2nd not so much and no so long and I think that, at least for me, is because I drank a lot of fluids. Powerade0 watered down with 2 additional bottles (recommended by my chemo team for the electrolytes and I water it down because I hate the taste), a carton of chicken broth every day (it's a comfort food for me) and lots and lots more water than I normally drink. My friend who's daughter is a BC patient, said that it helped her daughter immensely by flushing the systemp out and it's good for your skin as well. For me it worked and hope it proves useful for you. Good luck.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrioid adenocarcinoma questions.  Also, don't forget to check out our Endometrioid Adenocarcinoma page.